Cookies

We use cookies to ensure that we give you the best experience on our website. You can change your cookie settings at any time. Otherwise, we'll assume you're OK to continue.

Email and Telephone Directory

Staff Profile

Richard Ward

Personal web page

Professor, Theoretical Particle Physics in the Department of Mathematical Sciences
Telephone: +44 (0) 191 33 43118
Room number: CM226a

Contact Richard Ward

Research Groups

Department of Mathematical Sciences

  • Mathematical & Theoretical Particle Physics

Research Interests

  • Mathematical physics
  • Nonlinear systems

Publications

Authored book

  • Hitchin, N.J., Segal, G.B. & Ward, R.S. (1999). Integrable systems: twistors, loop groups, and Riemann surfaces. Oxford: Oxford University Press.

Chapter in book

  • Ward, R.S. (1998). Twistors, geometry and integrable systems. In The Geometric Universe: Science, Geometry, and the Work of Roger Penrose. Huggett, Stephen A., Mason, Lionel J., Tod, K. P., Tsou, Sheung & Woodhouse, N. M. J. Oxford: Oxford University Press. 99-108.
  • Ward, R.S. (1994). Sigma models in 2+1 dimensions. In Harmonic maps and integrable systems. Fordy, Allan P. & Wood, John C. Braunschweig: F. Vieweg. 193-202.

Journal Article

  • Ward, R. S. (2016). Geometry of Solutions of Hitchin Equations on R^2. Nonlinearity 29(3): 756.
  • Ward, R. S. (2016). Integrable (2k)-Dimensional Hitchin Equations. Letters in Mathematical Physics 106(7): 951-958.
  • Ward, R.S. (2016). Symmetric Instantons and Discrete Hitchin Equations. Journal of Integrable Systems 1(1): xyw001.
  • Maldonado, R. & Ward, R.S. (2014). Dynamics of monopole walls. Physics Letters B 734: 328-332.
  • Maldonado, R. & Ward, R. S. (2013). Geometry of Periodic Monopoles. Physical Review D 88(12): 125013.
  • Maldonado, R. & Ward, R. S. (2013). Geometry of Periodic Monopoles. Physical Review D 88(12): 125013.
  • Cherkis, S.A. & Ward, R.S. (2012). Moduli of monopole walls and amoebas. Journal of High Energy Physics 2012(5): 90.
  • Silva Lobo, J. & Ward, R.S. (2011). Generalized Skyrme crystals. Physics Letters B 696(3): 283-287.
  • Ward, R. S. (2011). Skyrmions and monopoles — isolated and arrayed. Journal of Physics: Conference Series 284(1): 012005.
  • Harland, Derek & Ward, R.S. (2009). Dynamics of periodic monopoles. Physics Letters B 675(2): 262-266.
  • Silva Lobo, J. & Ward, R.S. (2009). Skyrmion multi-walls. Journal of Physics A: Mathematical and Theoretical 42(48): 482001.
  • Harland, Derek & Ward, R.S. (2008). Chains of skyrmions. Journal of High Energy Physics 2008(12): 093.
  • Harland, Derek & Ward, R.S. (2008). Walls and chains of planar skyrmions. Physical Review D: Particles, Fields, Gravitation and Cosmology 77(4): 045009.
  • Ward, R. S. (2007). Monopole wall. Physical Review D 75(2): 021701(R).
  • Ward, R. S. (2006). Hopf solitons on the lattice. Journal of Physics A: Mathematical and General 39(4): L105-L109.
  • Ward, R.S. (2005). Periodic monopoles. Physics Letters B 619(1-2): 177-183.
  • Piette, B. & Ward, R.S. (2005). Planar Skyrmions: vibrational modes and dynamics. Physica D: Nonlinear Phenomena 201(1-2): 45-55.
  • Ward, R.S. (2004). Planar Skyrmions at high and low density. Nonlinearity 17(3): 1033-1040.
  • Ward, R.S. (2004). Skyrmions and Faddeev-Hopf solitons. Physical Review D 70(6): 061701 (4 pages).
  • Ward, R.S. (2004). Symmetric calorons. Physics Letters B 582(3-4): 203-210.
  • Ward, R.S. (2003). Topological Q-solitons. Journal of Mathematical Physics 44: 3555-3561.
  • Ward, R.S. (2002). Stability of sigma-model strings and textures. Classical and Quantum Gravity 19(4): L17-L22.
  • Ward, R.S. (2002). Stabilizing textures with magnetic fields. Physical Review D 66(4): 041701(R).
  • Ward, R.S. (2001). Hopf solitons from instanton holonomy. Nonlinearity 14(6): 1543-1554.
  • Kotecha, V. & Ward, R.S. (2001). Integrable Yang-Mills-Higgs equations in 3-dimensional de Sitter space-time. Journal of Mathematical Physics 42(3): 1018-1025.
  • de Innocentis, M. & Ward, R.S. (2001). Skyrmions on the 2-sphere. Nonlinearity 14(3): 663-671.
  • Ward, R. (2000). The interaction of two hopf solitons. Physics Letters B 473(3-4): 291-296.
  • Ward, R. (1999). Hopf solitons on S3 and R3. Nonlinearity 12(2): 241-246.
  • Ward, R. (1999). Lax pairs for integrable lattice systems. Journal of Mathematical Physics 40(1): 299-308.
  • Ward, R.S. (1999). Two integrable systems related to hyperbolic monopoles. Asian Journal of Mathematics 3(1): 325-332.
  • Ward, R.S. & Winn, A.E. (1998). Integrable systems admitting topological solitons. Journal of Physics A: Mathematical and Theoretical 31(13): L261-L266.
  • Ward, R.S. (1997). Bogomol'nyi Bounds for Two-Dimensional Lattice Systems. Communications in Mathematical Physics 184(2): 397-410.
  • Ioannidou, T. & Ward, R.S. (1995). Conserved quantities for integrable chiral equations in 2+1 dimensions. Physics Letters A 208(3): 209-213.
  • Ward, R.S. (1995). Discrete Toda field equations. Physics Letters A 199(1-2): 45-48.
  • Ward, R.S. (1995). Nontrivial scattering of localized solitons in a (2+1)-dimensional integrable system. Physics Letters A 208(3): 203-208.
  • Ward, R.S. (1995). Stable topological Skyrmions on the 2D lattice. Letters in Mathematical Physics 35(4): 385-393.
  • Speight, J.M. & Ward, R.S. (1994). Kink dynamics in a novel discrete sine-Gordon system. Nonlinearity 1(2): 475-484.
  • Moorhouse, T. & Ward, R.S. (1994). Numerical twistor procedure for solving a non-linear field equation. Journal of Mathematical Physics 35(12): 6489-6497.